MAUDE Adverse Event Report: ABBOTT MEDICAL STEERABLE GUIDE CATHETER; CATHETER, STEERABLE

ABBOTT MEDICAL STEERABLE GUIDE CATHETER; CATHETER, STEERABLE
Model Number SGC0301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation (2001)
Date of Event 09/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a mitraclip procedure was performed to treat degenerative mitral regurgitation (mr) with a grade of 4+.A steerable guide catheter (sgc) was inserted.However, after the tip of the sgc was inserted into the left atrium (la), the blood pressure went down very fast.After the sgc was removed, the blood pressure returned to almost baseline.It was noted that there was possibly an atrial septal (as) injury or left atrium (la) injury, but it could not be proven.Therefore, the sgc was removed, and the procedure was discontinued.There were no device issues.There were no adverse patient effects and no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
In this case, there was no functional testing for the returned device as no device malfunction was reported.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot.The investigation was unable to determine a cause for the reported hypotension and perforation.Hypotension and perforation are listed in the instructions for use as known possible complications associated with the mitraclip procedures.The reported serious injury/illness/impairment was a result of case specific circumstance as no additional treatment or intervention was provided.There is no indication of a product issue with respect to manufacture, design, or labeling.
 
Event or Problem Description

Brand Name
STEERABLE GUIDE CATHETER
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23161513
Report Number2135147-2025-05489
Device Sequence Number15978265
Product Code DRA
UDI-Device Identifier08717648216824
UDI-Public(01)08717648216824(17)260227(10)50227R2008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K172394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/27/2026
Device Model NumberSGC0301
Device Catalogue NumberSGC0301
Device Lot Number50227R2008
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date09/26/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown